Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 14, 2016, 3:48 AM EST. It took effect at Jan 15, 2016, 4:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2016, 3:48 AM EST (08:48 UTC)
- In effect from
- Jan 15, 2016, 4:00 AM EST
- Expired
- Jan 16, 2016, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
121 WHUS72 KMLB 140848 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 348 AM EST THU JAN 14 2016 AMZ550-552-555-570-572-575-150900- /O.NEW.KMLB.SC.Y.0003.160115T0900Z-160116T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 348 AM EST THU JAN 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
073 WHUS72 KMLB 150938 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 438 AM EST FRI JAN 15 2016 AMZ550-552-555-570-572-575-160900- /O.CON.KMLB.SC.Y.0003.000000T0000Z-160116T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 438 AM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... AN APPROACHING STORM SYSTEM MOVING ACROSS THE SOUTHEAST STATES FORM THE GULF OF MEXICO WILL PRODUCE INCREASING WINDS AND SEAS... ALONG WITH FAST MOVING SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
754 WHUS72 KMLB 152029 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 329 PM EST FRI JAN 15 2016 AMZ550-552-555-152130- /O.CAN.KMLB.SC.Y.0003.000000T0000Z-160116T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 329 PM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE NEAR SHORE ATLANTIC WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH AT LEAST THIS EVENING. $$ AMZ570-572-575-160900- /O.CON.KMLB.SC.Y.0003.000000T0000Z-160116T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 329 PM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 8:50 PM EST, 6 hours 58 minutes earlier.
Area forecast discussion, Jan 13, 8:50 PM EST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 850 PM EST WED JAN 13 2016 .DISCUSSION... QUIET WX PATTERN OVERNIGHT AS AN H100-H70 HI PRES RIDGE OVER THE DEEP SOUTH/GOMEX REGION MOVES ACRS THE FL PENINSULA/CAROLINA COAST...DRIVEN BY A 140-160KT H30-H20 JET STREAK ALOFT. EVENING RAOB SOUNDINGS SHOW A DRY/STABLE AIRMASS OVER THE PANHANDLE DOWN TO THE CENTRAL PENINSULA WITH PWATS AOB 0.50" AND MULTIPLE SUBSIDENCE INVERSIONS THRU THE H100-H50 LYR...10-15KTS OF NRLY FLOW THRU THE H100-H85 LYR BACKING TO THE W ABV H85 AND BCMG QUITE STRONG THRU THE REMAINDER OF THE COLUMN. DEEPER MOISTURE OVER S FL WILL NOT BE A FACTOR OVERNIGHT AS THE CURRENT AND DVLPG WIND PROFILE WILL KEEP IT DOWNSTREAM. DENSE CI DECK WILL REMAIN OVERNIGHT AND WILL KEEP TEMPS A FEW DEGS WARMER THAN RECENT NIGHTS...ALSO WILL PRECLUDE AND FROST. MINS SHOULD RANGE FROM THE THE L/M40S ALONG AND N OF THE I-4 CORRIDOR TO THE U40S/L50S ALONG THE TREASURE COAST. NO UPDATES NECESSARY THIS EVNG. (PREV DISC) THU...SFC HIGH WILL SHIFT OFFSHORE FROM NE FL THU WITH LOW LVL WINDS VEERING FROM NE IN THE MORNING TO ONSHORE FROM THE ATLC IN THE AFTERNOON. MAINLY HIGH CLOUDINESS IN THE MORNING WILL GIVE WAY TO LOWERING CLOUD CEILING THROUGH THE DAY WITH MOSTLY CLOUDY SKIES EXPECTED. EXPECT SOME LIGHT SHOWER DEVELOPMENT ACROSS THE SRN COUNTIES IN THE AFTERNOON WITH LOW LVL WAA AS H9-H8 WINDS BECOME SE LATE IN THE DAY AND ISENTROPIC LIFT ENSUES AND DEEP MOISTURE LIFTS NWD FROM S FL LATE IN THE DAY. HIGHS IN THE MID 60S NORTH TO NEAR 70 FAR SRN COUNTIES. THU NIGHT-FRI...A MID LEVEL SHORTWAVE TROUGH SHIFTING EASTWARD ACROSS THE WESTERN GULF COUPLED WITH STRENGTHENING SOUTHERN STREAM U/L JET WILL INDUCE AN AREA OF LOW PRESSURE OVER THE NW GULF BY LATE THU. GFS/ECMWF REMAIN IN FAIRLY GOOD AGREEMENT SHOWING THE SFC SYSTEM APPROACHING THE WESTERN FL PANHANDLE BY DAYBREAK FRI AND LIFTING NORTHEAST TOWARD THE CAROLINA COASTLINE BY LATE DAY. APPROACH OF THIS LOW WILL SIGNIFICANTLY INCREASE SHEAR AND MOISTURE WITH A BAND OF ORGANIZED CONVECTION LOOKING MORE LIKELY... APPROACHING WESTERN CENTRAL FL LATE THU NIGHT AND CROSSING EAST CENTRAL FLORIDA EARLY FRI. STRONG TO DAMAGING WINDS REMAIN POSSIBLE WITH ANY STORMS AS WELL AS AN ISOLATED TORNADO THREAT. INSTABILITY WILL BE THE MAIN LIMITING FACTOR FOR MORE ROBUST STORMS WITH MODELS CURRENTLY INDICATING MUCAPE VALUES AROUND 500 J/KG OR LESS...BUT VERY FAVORABLE DYNAMICS/SHEAR MAY BE ABLE TO OVERCOME THIS GENERAL LACK OF INSTABILITY. GFS SHOWS LOW LEVEL FLOW REMAINING BACKED (OUT OF THE SE) FOR AN EXTENDED PERIOD INTO FRI MORNING EVEN AS 850 MB WINDS VEER TO THE SOUTH AND INCREASE 30-40 KNOTS. HELICITIES SHOULD INCREASE FIRST OFFSHORE SOUTH FL AND TREASURE COAST TOWARD FRI MORNING SO INITIALLY MAY NEED TO WATCH CELLS THAT APPROACH THE TREASURE COAST OFF THE ATLANTIC. THEN FAST MOVING CELLS FROM THE SOUTH AND SOUTHWEST WILL AFFECT THE REMAINDER OF EC FL AT LEAST THRU EARLY AFTN FRIDAY AND WILL HAVE THE POTENTIAL TO ROTATE ESPECIALLY IF UPDRAFTS CAN GROW INTO THE MIXED PHASE LAYER AND GENERATE LIGHTNING. && .AVIATION...THRU 15/00Z SFC WINDS: THRU 15/12Z...COASTAL SITES N/NW 4-7KTS...INTERIOR SITES N/NW 3-5KTS. BTWN 15/12Z-15/15Z...BCMG NE 6-10KTS ALL SITES. BTWN 15/15Z-15/18Z...BCMG E 7-11KTS ALL SITES. AFT 15/21Z...BCMG E/SE 5-8KTS. VSBY/WX/CIGS: THRU 15/15Z...CIGS AOA FL120. BTWN 15/15Z-15/21Z...S OF KMLB-KISM CIGS BTWN FL040-060 SLGT CHC MVFR SHRAS...N OF KMLB- KISM CIGS BTWN FL100-120. AFT 15/21Z...E OF KVRB-KOBE CHC OF MVFR SHRAS...CIGS BTWN FL040-060 ALL SITES. && .MARINE... GENTLE NRLY BREEZE OVERNIGHT AS HI PRES BUILDS ACRS THE DEEP SOUTH/FL PENINSULA EN ROUTE TO THE SW ATLC. BUOYS HOLDING ONTO 4-5FT SEAS...THOUGH MOST OF THIS IS DUE TO A 14SEC 4FT SWELL. WILL DISCONTINUE THE CAUTIONARY HEADLINE WITH THE EVNG UPDATE. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM/IMPACT WX...LASCODY
Hazardous weather outlook, Jan 13, 9:08 PM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 908 PM EST WED JAN 13 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-141000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 908 PM EST WED JAN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DEVELOPING LOW PRESSURE SYSTEM OVER THE CENTRAL GULF ON THURSDAY WILL MOVE TOWARD NORTH FLORIDA THURSDAY NIGHT INTO FRIDAY...BRINGING INCREASING WINDS AND A CHANCE OF LIGHTNING STORMS TO THE LOCAL AREA. THERE IS A CHANCE THAT SOME STORMS MAY BECOME STRONG OR POSSIBLY SEVERE. THE APPROACH OF THIS LOW PRESSURE SYSTEM WARRANTS CLOSE ATTENTION AS AN EPISODE OF ORGANIZED STORMS ALONG WITH POTENTIAL FOR DAMAGING WINDS AND TORNADOES IS POSSIBLE. STAY TUNED TO THIS DEVELOPING WEATHER SITUATION AND FOR THE POSSIBILITY OF SEVERE WEATHER WATCHES AND OR LOCAL WARNINGS LATE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. RL
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.